Alert archive / Illinois / Winter Storm Watches in 2014
Winter Storm Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm watch at Jan 30, 2014, 3:33 PM CST for 21 counties in Illinois. It took effect at Jan 31, 2014, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 3:33 PM CST (21:33 UTC)
- In effect from
- Jan 31, 2014, 9:00 PM CST
- Expired
- Jan 31, 2014, 3:01 PM CST
- In force
- Issued by
- NWS Lincoln, IL
All 21 counties
Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS43 KILX 302133 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 333 PM CST THU JAN 30 2014 ...ACCUMULATING SNOW AND ICE POSSIBLE FRIDAY NIGHT AND SATURDAY... .A STORM SYSTEM WILL TRACK NORTHEAST INTO THE MIDWEST LATE FRIDAY SPREADING SNOW INTO OUR AREA WITH ACCUMULATING SNOWS POSSIBLE FRIDAY NIGHT INTO SATURDAY. BY LATE FRIDAY NIGHT...WARMER AIR IS FORECAST TO TRACK NORTHEAST INTO CENTRAL ILLINOIS WITH THE POSSIBILITY OF THE SNOW CHANGING OVER TO FREEZING RAIN BY SATURDAY MORNING. STILL SOME UNCERTAINTY AS TO HOW FAR NORTH THE WARM AIR WILL BE ABLE TO GET SATURDAY MORNING BUT IT APPEARS SOME OF THE SNOW WILL CHANGE OVER TO FREEZING RAIN FOR A TIME SATURDAY MORNING CLOSE TO AND SOUTH OF THE INTERSTATE 74 CORRIDOR. FURTHER NORTH OF THE RAIN SNOW LINE... SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES WILL BE POSSIBLE BY SATURDAY EVENING. ILZ027>031-036>038-040>051-053-310500- /O.NEW.KILX.WS.A.0002.140201T0300Z-140202T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 333 PM CST THU JAN 30 2014 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED DURING THE DAY FRIDAY. HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO OCCUR OVERNIGHT FRIDAY INTO SATURDAY. * ACCUMULATIONS...5 TO 7 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. JUST SOUTH OF THIS HEAVY SNOW BAND...A PERIOD OF FREEZING RAIN MAY ACCUMULATE UP TO A QUARTER OF AN INCH IN A FEW AREAS BY SATURDAY AFTERNOON. * WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS TIME. * IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING THROUGH MOST OF SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SMITH
3 follow-up statements
450 WWUS43 KILX 310554 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1154 PM CST THU JAN 30 2014 ILZ027>031-036>038-040>051-053-311400- /O.CON.KILX.WS.A.0002.140201T0300Z-140202T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 1154 PM CST THU JAN 30 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED DURING THE DAY FRIDAY. HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO OCCUR OVERNIGHT FRIDAY INTO SATURDAY. * ACCUMULATIONS...5 TO 7 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. JUST SOUTH OF THIS HEAVY SNOW BAND...A PERIOD OF FREEZING RAIN MAY ACCUMULATE UP TO A QUARTER OF AN INCH IN A FEW AREAS BY SATURDAY AFTERNOON. * WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS TIME. * IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING THROUGH MOST OF SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BAK
096 WWUS43 KILX 310952 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 352 AM CST FRI JAN 31 2014 ILZ027>031-036>038-040>051-053-312200- /O.CON.KILX.WS.A.0002.140201T0300Z-140202T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 352 AM CST FRI JAN 31 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 9 PM THIS EVENING THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM 9 PM THIS EVENING THROUGH SATURDAY AFTERNOON. * TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED DURING THE DAY. HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP LATER THIS EVENING INTO SATURDAY. MIXED PRECIPITATION CONSISTING OF SLEET AND FREEZING RAIN WILL SHIFT NORTHWARD FROM SOUTHEAST ILLINOIS INTO CENTRAL ILLINOIS DURING TONIGHT...AND REACH THE ILLINOIS RIVER BY SATURDAY MORNING. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY NORTH OF A RUSHVILLE TO BLOOMINGTON LINE WITH 1 TO 3 INCHES OF SNOW SOUTH OF THIS AREA ALONG I-72. BETWEEN ONE AND THREE TENTHS INCH OF ICE IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER TO ALONG I-72 WITH HIGHEST ICE AMOUNTS EXPECTED FROM I-55 SOUTHEAST TO I-72. * WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 TO 20 MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL ILLINOIS. * IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING THROUGH MOST OF SATURDAY ESPECIALLY FROM I-72 NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 07
038 WWUS43 KILX 312101 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 301 PM CST FRI JAN 31 2014 ILZ027>031-036-010200- /O.UPG.KILX.WS.A.0002.140201T0300Z-140202T0000Z/ /O.NEW.KILX.WS.W.0002.140201T0300Z-140202T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON- INCLUDING THE CITIES OF...GALESBURG...PEORIA 301 PM CST FRI JAN 31 2014 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP LATE THIS EVENING INTO SATURDAY MORNING. MIXED PRECIPITATION CONSISTING OF SLEET AND FREEZING RAIN WILL SHIFT NORTHWARD FROM SOUTHEAST ILLINOIS INTO CENTRAL ILLINOIS DURING TONIGHT...AND REACH THE ILLINOIS RIVER BY SATURDAY MORNING. * ACCUMULATIONS...6 TO 8 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY NORTH OF A CANTON TO PEORIA TO EL PASO LINE. * WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 TO 20 MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL ILLINOIS. * IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA LATE TONIGHT AND ESPECIALLY DURING THE DAY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ037-038-040>043-047>050-010200- /O.UPG.KILX.WS.A.0002.140201T0300Z-140202T0000Z/ /O.NEW.KILX.WS.W.0002.140201T0300Z-140202T0000Z/ TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT- MORGAN- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...JACKSONVILLE 301 PM CST FRI JAN 31 2014 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT ICING AND SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED THROUGH THE EVENING. HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP LATE TONIGHT AND ESPECIALLY DURING THE MORNING HOURS OF SATURDAY. MIXED PRECIPITATION CONSISTING OF SLEET AND FREEZING RAIN WILL SHIFT NORTHWARD INTO THE AREA FROM SOUTHEAST ILLINOIS INTO CENTRAL ILLINOIS BY SATURDAY MORNING. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW WILL BE POSSIBLE BY SATURDAY AFTERNOON WITH THE HIGHER TOTALS NORTH AND WEST TOWARDS THE ILLINOIS RIVER. BETWEEN TWO AND THREE TENTHS OF AN INCH OF ICE IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER TO ALONG I-72 WITH HIGHEST ICE AMOUNTS EXPECTED ROUGHLY ALONG THE I55 CORRIDOR. * WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 TO 20 MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL ILLINOIS. * IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING THROUGH MOST OF SATURDAY ESPECIALLY FROM I-72 NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL HAZARDOUS. && $$ ILZ044>046-051-053-010200- /O.UPG.KILX.WS.A.0002.140201T0300Z-140202T0000Z/ /O.NEW.KILX.WW.Y.0005.140201T0300Z-140201T1800Z/ PIATT-CHAMPAIGN-VERMILION-SANGAMON-MACON- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...DECATUR 301 PM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF SNOW AND FREEZING RAIN...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED THROUGH THE EVENING WITH LITTLE IN THE WAY OF ADDITIONAL ACCUMULATION. THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP LATE TONIGHT THROUGH SATURDAY MORNING. MIXED PRECIPITATION CONSISTING OF SLEET AND FREEZING RAIN WILL SHIFT NORTHWARD FROM SOUTHEAST ILLINOIS INTO EAST CENTRAL ILLINOIS DURING THE LATE NIGHT HOURS INTO SATURDAY MORNING. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW WILL BE POSSIBLE BY LATE SATURDAY MORNING. BETWEEN ONE AND TWO TENTHS OF AN INCH OF ICE IS POSSIBLE DURING THE MORNING OURS OF SATURDAY BEFORE THE WINTRY PRECIPITATION CHANGES TO RAIN. * WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 TO 20 MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL ILLINOIS. * IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ052-054>057-061-010200- /O.NEW.KILX.WW.Y.0005.140201T0300Z-140201T1800Z/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE 301 PM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF SNOW AND FREEZING RAIN WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * TIMING...THERE WILL BE A LULL IN THE SIGNIFICANT PRECIPITATION IN OUR AREA THROUGH THE EVENING. THE MORE SIGNIFICANT AREA OF SNOW...SLEET AND FREEZING IS NOT EXPECTED TO MOVE INTO LATE THIS EVENING OR DURING THE EARLY MORNING HOURS OF SATURDAY. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW WILL BE POSSIBLE BY LATE SATURDAY MORNING. BETWEEN ONE AND TWO TENTHS OF AN INCH OF ICE WILL ACCUMULATE DURING THE MORNING HOURS OF SATURDAY BEFORE THE WINTRY PRECIPITATION CHANGES TO RAIN BY NOON. * WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT. * IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SMITH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 3:21 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 30, 3:21 PM CST, 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 321 PM CST Thu Jan 30 2014 .DISCUSSION... ISSUED 310 PM CST Thu Jan 30 2014 Shortwave well to our north and associated frontal boundary has spread an area of light to moderate snow into parts of west central Illinois this afternoon. The snow lasts about an hour or so and is accompanied by the gusty winds out of the southwest with accumulations generally less than an inch, but with the strong winds, enough to bring visibilities briefly down to less than a mile in a few spots. Radar mosaics further west indicate once the snow passes to our east, not much occurring behind the cold front that is slated to push through our area this evening. SHORT TERM...Tonight through Sunday Snow and freezing rain threatens part of the area starting late Friday night and continuing through Saturday. The aforementioned cold front is expected to track east and southeast through southern Illinois by Friday morning as high pressure drifts to our north. Models in general agreement in depicting a prolonged period of weak isent ascent starting later tomorrow morning and continuing into Friday afternoon with periods of light snow a good bet, especially across the north. At this time it appears up to an inch will be possible north of I-72 during the day but the stronger dynamics/forcing associated with a southern stream wave, which is forecast to interact with the stationary frontal just south of I70 Friday night into Saturday, will induce a surface wave along the front. Models have trended further north and west with the surface feature, and as a result, have warmed the low levels of the atmosphere significantly enough to be concerned about a period of freezing rain starting late Friday night and shifting north during the morning hours of Saturday. Have included a threat for freezing rain in the far southeast late Friday night into Saturday but the threat appears to be brief with such strong warm advection depicted on most of the 12z model runs. With the warmer profiles depicted on the forecast soundings, the more significant snow band associated with this system has shifted further north and west as well. Preliminary indications suggest a band of 5 to 7 inches with local higher amounts possible along and north of a Canton to Peoria to Minonk line. Further south, 2 to 5 inches will be possible late Friday into early Saturday before a transition to freezing rain Saturday morning. Potential exists for up to at least two tenths of an inch of freezing rain just south of the heavy snow band from just northeast of Springfield northeast to near Bloomington. As a result of the snow and ice potential Friday night into Saturday, will be issuing a Winter Storm Watch starting Friday evening and running through the day on Saturday. Other than some lingering light snow, models suggest the bulk of the stronger lift with the shortwave will shift off to our east by Saturday evening. Accumulations of less than an inch will be possible along and east of a Shelbyville to Champaign line. High pressure will then settle into our area for Sunday and Monday bringing cold weather back into our area, although no where near as cold as earlier this week. If we do receive some significant snowfall across the north, we will colder temperatures that what we are currently advertising Sunday and Monday nights. LONG TERM...Monday through Thursday Major storm system still slated to affect parts of the Midwest starting Tuesday and winding down on Wednesday morning. The high pressure system that affected our area early in the week will drift off to our east late Monday with return flow setting up to our west Monday night ahead of the southwest low. Will continue to hold on to chance pops late Monday night across the west but the bulk of the snow will fall during the day Tuesday into Tuesday night with significant amounts possible over parts of the forecast area. Based on the latest GFS and ECMWF, not a great deal of difference with respect to the track but for now, will take a more conservative view with respect to where the heavy snow band sets up with this system until we see a more consistent trend with the medium range models. Smith && .AVIATION... ISSUED 1149 AM CST Thu Jan 30 2014 Winds the main concern in the short term as southerly winds pick up to near 25-30 kts and gusts in excess of 35 kts. Mid and high clouds dominate in advance of cold front. Light snow or rain showers still possible in nrn tier of CWA through the afternoon as stronger radar echos edge into Central Illinois. Keeping the -SN mention for now...will watch for temps to climb and adjust to -ra if possible. Cloud heights will change briefly with passing precip should any actually hit a TAF site. Beyond the precip drop in cigs...most sites fall into MVFR cat after sunset and before midnight as front moves through region and brings winds around to N/NW by dawn. GFS a little more BKN in the overnight hours with the llvl clouds, but will err on the cloudy side after sunset. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH from Friday evening through Saturday afternoon FOR ILZ027>031-036>038-040>051-053. &&
Hazardous weather outlook, Jan 30, 3:05 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CST THU JAN 30 2014 ILZ027>031-036-037-040-041-311100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 305 PM CST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM WILL CONTINUE SCATTERED SNOW SHOWERS. LIGHT SNOW ACCUMULATION LESS THAN A HALF INCH COULD ACCUMULATE NORTH OF PEORIA...FROM GALESBURG TO LACON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE FRONT RETURNS NORTHWARD ON FRIDAY...SNOW WILL BE LIKELY FRIDAY NIGHT INTO SATURDAY. AT THE CURRENT TIME...3 TO 5 INCHES OF SNOW POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH THAT PERIOD. AN ADDITIONAL STORM SYSTEM IS TAKING AIM ON THE AREA NEXT WEEK TUESDAY...WITH MORE ACCUMULATING SNOWS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ038-042>057-061-311100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY- VERMILION- 305 PM CST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM MAY TRIGGER SCATTERED SNOW OR RAIN SHOWERS...WITH PRECIPITATION BECOMING ALL SNOW THIS EVENING. LITTLE ACCUMULATION IS EXPECTED FROM SPRINGFIELD TO CHAMPAIGN AND NORTH TO BLOOMINGTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE FRONT RETURNS NORTHWARD ON FRIDAY...SNOW WILL BE LIKELY FRIDAY NIGHT INTO SATURDAY. FREEZING RAIN OR SLEET MAY MIX IN AT TIMES. PRESENT INDICATIONS ARE THAT 1 TO 3 INCHES OF SNOW MAY FALL ALONG THE I-72 CORRIDOR THROUGH THAT PERIOD...WITH A GLAZING OF ICE UP TO ONE TENTH OF AN INCH POSSIBLE BETWEEN I-70 AND I-72. AN ADDITIONAL STORM SYSTEM IS TAKING AIM ON THE AREA NEXT WEEK TUESDAY...WITH MORE ACCUMULATING SNOWS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-066>068-071>073-311100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 305 PM CST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM MAY TRIGGER A FEW SNOW SHOWERS TONIGHT AS FAR SOUTH AS THE I-70 CORRIDOR. HOWEVER...LITTLE TO NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE FRONT RETURNS NORTHWARD ON FRIDAY...A MIX OF RAIN AND SNOW WILL BEGIN AND BECOME MIXED WITH SLEET FRIDAY AFTERNOON. THE PRECIPITATION MAY TRANSITION TO ALL RAIN LATER FRIDAY AFTERNOON INTO FRIDAY EVENING AS WARMER AIR IS DRAWN INTO THE SYSTEM. LATER SATURDAY NIGHT...THE PRECIPITATION SHOULD CHANGE TO ALL SNOW AS IT DIMINISHES FROM WEST TO EAST. DUE TO THE POTENTIAL FOR ALL RAIN AT TIMES...ANY ACCUMULATION OF SNOW OR SLEET OR ICE SHOULD BE MINIMAL SOUTH OF I-70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HJS
Nearby
Winter Storm Watches in Illinois, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.